Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a problem of Hellerstein, Shen and Williamson

Authors: A. Hinkkanen and J. Rossi
Journal: Proc. Amer. Math. Soc. 92 (1984), 72-74
MSC: Primary 30D35
MathSciNet review: 749894
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ f$ is a nonentire transcendental meromorphic function, real on the real axis, such that $ f$ and $ f'$ have only real zeros and poles, and $ f'$ omits a nonzero value. Confirming a conjecture of Hellerstein, Shen and Williamson, it is shown that then $ f$ is essentially $ f\left( z \right) = \tan z - Bz - C$ for suitable values of $ B$ and $ C$.

References [Enhancements On Off] (What's this?)

  • [1] S. Bank and I. Laine, On the oscillation theory of $ f'' + Af = 0$ where $ A$ is entire, Trans. Amer. Math. Soc. 273 (1982), 351-363. MR 664047 (83k:34009)
  • [2] A. Edrei, Meromorphic functions with three radially distributed values, Trans. Amer. Math. Soc. 78 (1955), 276-293. MR 0067982 (16:808d)
  • [3] S. Hellerstein and J. Williamson, Derivatives of entire functions and a question of Polya, Trans. Amer. Math. Soc. 227 (1977), 227-249. MR 0435393 (55:8353)
  • [4] S. Hellerstein, L. C. Shen and J. Williamson, Reality of the zeros of an entire function and its derivatives, Trans. Amer. Math. Soc. 275 (1983), 319-331. MR 678353 (84a:30050)
  • [5] -, Abstracts Amer. Math. Soc. 4 (1983), 252.
  • [6] G. Polya, Collected papers, Vol. II, MIT Press, Cambridge, Mass. and London, England, 1974. MR 0505093 (58:21341)
  • [7] H. Wittich, Neuere Untersuchungen über eindeutige analytische Funktionen, 2nd ed., Springer-Verlag, Berlin and New York, 1968. MR 0244490 (39:5804)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30D35

Retrieve articles in all journals with MSC: 30D35

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society